MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 15X150MM SPL TPR DIST; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 15X150MM SPL TPR DIST; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 36mm cocr mod hd -6mm cat# 11-363660 lot# 035250.Arcos con sz a hi 50mm cat# 11-301310 lot# 514810.Foreign report source: (b)(6).Visual inspection confirmed the stem to have fractured.The stem screw and fractured tip remain assembled with the cone body.The shaft of the stem is heavily gouged and deformed.The returned device was reviewed with visual examination and optical microscopy using a keyence vhx-1000 digital microscope.The side view of the stem shows post-fracture damage consistent with extraction as well as light colored deposits.The fracture surface also shows some post-fracture damage.Beach marks, consistent with the fatigue failure mode, can be observed across the middle of the fracture surface and radiate from the likely fracture initiation site.Possible evidence of fretting is visible.Conclusion: fracture surface artifacts suggest the fatigue failure mode culminating in overload fracture.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right femur sub-trochanteric fracture repaired with arcos stem and 4 unk cables.Subsequently implant fracture occurred post fall to ground, revision later performed.Fall to ground and obese ¿ noted in per & prior fractures with revision.Mmi review- there is a fracture of the femoral implant proximally with resulting varus angulation at the fracture site.There is no dislocation.Lucencies are present within the greater trochanter consistent with osteolysis but no definite osseous fracture is identified although given the presence of a prosthesis fracture this cannot be excluded and additional views would be helpful.Cortical thickening and osseous irregularity of the proximal femur appears chronic.Plate and screw fixation of the proximal femur appears intact.There is proximal migration of the femur in relation to the acetabulum.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a hip revision approximately one year post implantation due to the rupture of the prosthesis arcos cone proximal body with sts distal stem.No additional information.

Brand Name
ARCOS 15X150MM SPL TPR DIST
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10875997
Report Number0001825034-2020-03534
Device Sequence Number3738056
Product Code KWA
UDI-Device Identifier00880304474178
UDI-Public(01)00880304474178(17)251112(10)907960
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberN/A
Device Catalogue Number11-300815
Device Lot Number907960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;